I took Sulfamethoxazole/trimethoprim for moderate ance for a 6 month period, then went off for 4 months, but my acne became severe after going off. So I went back on and after about 4 months, my skin cleared up again. My doctor recently switched me to Doxycycline for acne instead of Sulfamethoxazole/trimethoprim because the sulpha is not supposed to be used as a long term medication. I've only been on the Doxy for a week now but have noticed a few small bumps showing up. Does anyone have experience with switching from sulpha to doxy? Should I expect to see acne come back before it improves? And is it possible to take the sulpha with the doxy until the doxy starts working in order to avoid unwanted acne and breakouts?
Do not take both medications unless your Dermtologist tells you too, that would be a mistake.
Acne tends to get worse before it clears up, be patient, give the medication some time to build up in your system.
There is one antibiotic which is very good in case the Doxycycline does not work, it is called (Brand name) Minocin (active ingredient Minocycline) I have used it in the past and it really is a very good antibiotic, if the Doxy does not help ask your Dr. about it:
Minocin is used in the treatment of acne; bacterial infection; skin and structure infection; rosacea; actinomycosis (and more), and belongs to the drug class tetracyclines.
- Doxycycline Drug Information
- Sulfamethoxazole / Trimethoprim Drug Information
- Trimethoprim Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Apr 2015 • 2 answers
Started taking sulfamethoxazole/trimethoprim for infection. first dose rash between upper legs burn?
Posted 26 Apr 2016 • 1 answer
Posted 2 Jun 2016 • 1 answer
Posted 4 Aug 2016 • 0 answers
Posted 11 Oct 2016 • 0 answers